Evidence map›Paper›PMID 21251326›Full record

ArticleScandinavian journal of trauma, resuscitation and emergency medicine2011

Management of lercanidipine overdose with hyperinsulinaemic euglycaemia therapy: case report.

George Hadjipavlou, Aqib Hafeez, Ben Messer, Tom Hughes

Open access · goldAbstract readCase Reports
In one paragraph

Article in Scandinavian journal of trauma, resuscitation and emergency medicine, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed, 1 pooled it
0.3field-weighted citation impact, top 34% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 1 synthesis or guideline pooled it, 9 citations in OpenAlex.

  1. Treatment for calcium channel blocker poisoning: a systematic review.Clinical toxicology (Philadelphia, Pa.) · 2014
    Pooled it
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

George HadjipavlouJohn Radcliffe Hospital, Headley Way, Headington, Oxford, OX39DU, UK. georgehadjipavlou@gmail.com
Aqib Hafeez
Ben Messer
Tom Hughes
John Radcliffe Hospital · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

This case report describes the first reported overdose of the dihydropyridine calcium channel blocker (CCB) lercanidipine. A 49 yr old male presented to the Emergency Department 3 hrs after the ingestion of 560 mg of lercanidipine. In the department he had a witnessed seizure within 15 minutes of arrival attributed to the overdose. Following immediate recovery of consciousness after the seizure, he had refractory hypotension and bradycardia which failed to respond to fluid resuscitation, glucagon therapy, and intravenous calcium. He went on to require vasopressor support with noradrenaline and was treated with high dose insulin therapy which was successful in achieving cardiovascular stability. Vasopressor therapy was no longer required within one half life of lercanidipine, and the total stay on intensive care was one day before transfer to a ward.Calcium channel blocker overdose is an uncommon but life-threatening overdose. Treatment for severe toxicity is similar to b-blocker overdose. Hypotension is treated with intravenous fluid therapy, intravenous calcium and possibly glucagon with vasopressor or inotropic support as required. Atropine is used to attempt reversal of bradycardia. High doses of intravenous insulin with intravenous dextrose as required (hyperinsulinaemic euglycaemia or HIET), has also been successfully reported. Experimental animal data suggests that HIET is of benefit and potentially superior to fluid therapy, calcium, glucagon and potentially vasopressor therapy. HIET effectively and sustainably reverses hypotension, bradycardia and improves myocardial contractility and metabolism. Current advice in calcium channel blocker overdose is to begin therapy early in toxicity, starting with a 1.0 IU/kg insulin bolus followed by an infusion of 0.5 IU/kg/hr of insulin and dextrose as required titrated to clinical response.

Indexed as

AntidotesCalcium Channel BlockersDihydropyridinesDrug OverdoseGlucagonGlucoseGlucose Clamp TechniqueHumansHypotensionInsulinMaleMiddle AgedAntidotesCalcium Channel BlockersDihydropyridinesGlucagonGlucoseInsulinlercanidipine

Identifiers

PMID21251326
PMCPMC3035020
OpenAlexW2139113146

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.